Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 30, 2012, 2:17 PM EDT for Passaic County, New Jersey. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2012, 2:17 PM EDT (18:17 UTC)
- Expired
- Sep 30, 2012, 2:30 PM EDT
- In force
- 13 min
- Issued by
- NWS Philadelphia/Mount Holly
County Passaic County, NJ
The radar
The Philadelphia radar (KDIX), 107 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879
WWUS81 KPHI 301817
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
217 PM EDT SUN SEP 30 2012
NJZ008-301830-
MORRIS NJ-
217 PM EDT SUN SEP 30 2012
...STRONG THUNDERSTORMS WILL AFFECT MORRIS COUNTY...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
PATERSON TO 12 MILES WEST OF PATERSON...MOVING EAST AT 30 MPH. THE
THUNDERSTORMS WILL BE NEAR LINCOLN PARK AROUND 225 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.
LAT...LON 4089 7428 4090 7433 4088 7433 4087 7442
4091 7441 4097 7428 4093 7427 4092 7428
4092 7427 4090 7427
$$
FORECASTER: DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 30, 9:37 AM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Sep 30, 9:37 AM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 937 AM EDT SUN SEP 30 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS TO PORTIONS OF THE AREA TODAY...BEFORE EXITING TONIGHT. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY...AND MOVE OFFSHORE MONDAY NIGHT. A WARM FRONT ASSOCIATED WITH LOW PRESSURE EMERGING FROM THE GULF WILL APPROACH THE AREA TUESDAY...AND MOVE THROUGH THE REGION TUESDAY NIGHT. A COLD FRONT WILL FOLLOW FOR WEDNESDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE END OF THE WEEK. ANOTHER COLD FRONT IS EXPECTED TO ARRIVE NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... DECREASED THIS MORNING'S POPS OUTSIDE OF BERKS COUNTY AND THE LEHIGH VALLEY, WHERE A COUPLE OF SHOWERS HAVE CONTINUED TO WEAKEN MOVING IN MORE A STABLE ENVIRONMENT...FOR THE TIME BEING. THE UPPER LEVEL TROUGH CENTERED OVER THE EASTERN GREAT LAKES THIS MORNING IS EXPECTED TO PINWHEEL SOUTH INTO WESTERN PA, THEN INTO NE PA, THEN INTO SOUTHERN NEW ENGLAND BY SUNDAY EVENING. MOISTURE WITH THIS SYSTEM IS LIMITED, SO ANY SHOWER ACTIVITY PRODUCED BY THE COMBINATION OF COOL AIR ALOFT AND SUNSHINE HEATING THE GROUND SHOULDN'T PRODUCE ANY SIGNIFICANT PRECIPITATION, ALTHOUGH JUST ABOUT ANY LOCATION COULD GET A SHOWER OR TWO. AS ALREADY MENTIONED BY PREVIOUS FORECASTERS...SUNSHINE IN A SITUATION LIKE THIS IS SELF- DESTRUCTIVE IN THAT THE MORE THE GROUND IS HEATED, THE GREATER THE CHANCES FOR A CLOUD DECK TO FORM. NORTHWEST WINDS IN THE 5 TO 10 MPH RANGE WILL BECOME MORE WESTERLY AS A SURFACE LOW PRESSURE SYSTEM OFF THE MID-ATLANTIC COAST MOVES NORTH- NORTHWEST INTO NEW ENGLAND. EVEN WITH CLOUDS, HIGH TEMPERATURES TODAY SHOULD BE 3 TO 5 DEGREES HIGHER THAN SATURDAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... HIGH PRESSURE WILL TRY TO NUDGE IN OVER THE AREA BEGINNING LATE SUNDAY NIGHT AS THE LOW PRESSURE SYSTEM OVER SOUTHERN CANADA IS SLOW TO LEAVE. ANY RESIDUAL SHOWERS STILL OVER THE REGION SHOULD DISSIPATE, AND BY MONDAY MORNING MAINLY CLEAR SKIES ARE EXPECTED. A BLEND OF MAV/MET GUIDANCE WAS USED FOR THE TEMPERATURE FORECAST. && .LONG TERM /MONDAY THROUGH SATURDAY/... THE PROGRESSION OF EVENTS FOR TUESDAY INTO WEDNESDAY APPEARS TO BE SLOWING A BIT (NO SURPRISE GIVEN WE ARE DEALING WITH A CLOSED SYSTEM TO THE SOUTHWEST). THE 0000 UTC NAM LOOKS TOO SLOW FOR TUESDAY INTO WEDNESDAY...AND WAS LARGELY DISCOUNTED FOR THIS FORECAST. WE STILL HAVE SOME POTENTIAL FOR HEAVY RAIN...AND THE TIMING STILL APPEARS TO BE TUESDAY NIGHT OR EARLY WEDNESDAY. LEFTOVER CLOUDINESS FROM THE EXITING MID LEVEL LOW COULD STILL BE IN PLACE ACROSS NORTHERN AREAS MONDAY MORNING. AFTER THIS...MAINLY JUST SOME HIGH CLOUDINESS AS THE MID LEVEL FLOW STARTS TO BACK AHEAD OF THE CLOSED SYSTEM OVER ARKANSAS. THE COLUMN LOOKS DRY...SO EVEN WITH THE BEGINNING OF MID LEVEL WARM AIR ADVECTION...THE DAYLIGHT HOURS LOOK DRY. 850 MB TEMPERATURES SUPPORT HIGHS RANGING FROM THE MID 60S NORTH TO LOWER 70SD SOUTH. THIS IS CLOSER TO THE GFS MOS NUMBERS...AND THESE NUMBERS WERE USED FOR HIGHS. THE DEEPENING SOUTHERLY FLOW IN THE LOW TO MID LEVEL WILL OVERWHELM THE COLUMN IN PLACE...MOISTENING IT THROUGH ABOUT 0600 UTC TUESDAY. EVEN SO...IT LOOKS LIKE THE BEST THRUST OF OVERNIGHT WARM AIR ADVECTION IS TO THE WEST...SO FOR NOW THE MENTION OF PRE WARM FRONTAL SHOWERS WAS SHADED TOWARD THE LEHIGH VALLEY. INCREASING ISENTROPIC LIFT WOULD SUGGEST THE POTENTIAL FOR ELEVATED INSTABILITY...BUT FOR NOW THUNDER WAS NOT INCLUDED IN THE FORECAST. WITH THE WARM AIR ADVECTION AND INCREASING CLOUDS...THE GFS MOS NUMBER WERE FAVORED FOR LOWS. THE MID LEVEL SYSTEM LOOKS TO CLOSE OVER THE MIDWEST AGAIN TUESDAY...AS AN UPSTREAM KICKER GETS INTO IDAHO AND MONTANA. THE SOUTH TO SOUTHWEST FLOW IN THE MID LEVELS MAY TEND TO DEFLECT THE BEST OVERRUNNING TO THE WEST OF THE AREA IN THE MORNING. HOWEVER... IT WOULD APPEAR...WITH THE APPROACHING LOW LEVEL JET....THAT OVERRUNNING RAIN OR SHOWERS SHOULD OVERSPREAD THE REGION TO THE EAST DURING THE AFTERNOON. WHILE MASS FIELDS SHOW INSTABILITY INCREASING AHEAD OF THE WARM FRONT TUESDAY AFTERNOON ACROSS THE SOUTH...MODEL SOUNDINGS DO NOT SHOW MUCH POTENTIAL. THE MENTION OF THUNDER SOUTH WILL BE RETAINED...BUT AT THIS POINT SHOULD REMAIN ELEVATED. PRECIPITABLE WATER VALUES INCREASE TO OVER 2 INCHES TUESDAY NIGHT AS THE WARM FRONT CREEPS NORTH. THIS IS BETWEEN 3 AND 4 STANDARD DEVIATIONS ABOVE NORMAL FOR EARLY OCTOBER! THE 0000 UTC GFS SHOWS 35 KNOTS OF LOW LEVEL INFLOW. COUPLED WITH THE HIGH PRECIPITABLE WATER VALUES...THE POTENTIAL EXISTS FOR HEAVY RAIN TUESDAY NIGHT. THE 0000 UTC GFS DOES SHOW A PRECIPITATION BULLSEYE CENTERED AROUND 0600 UTC WEDNESDAY...BUT TIMING/PLACEMENT ARE STILL A BIT PROBLEMATIC. IN ANY EVENT...WITH THE WARM FRONT TO OVERRUN...IT WOULD APPEAR AS THOUGH THE THREAT IS THERE. FLASH FLOOD AND HEADWATER GUIDANCE NUMBERS ARE STILL FAIRLY HIGH...SO UNLESS 2 INCHES OF RAIN FALLS IN LESS THAN 6 HOURS...MORE THAN NUISANCE FLOODING IS NOT EXPECTED AT THIS POINT. THE PASSING WARM FRONT TUESDAY NIGHT WILL ACT AS A LOCAL LEVEL FOCUS FOR MAINLY ELEVATED CONVECTION. HOWEVER...TIMING OF THE FRONT IS STILL IN FLUX. IF THE FRONT PASSES TUESDAY NIGHT...THE LOW LEVEL FLOW MAY INTRODUCE TO POTENTIAL FOR ROTATING CELLS...AS 0-1 KM HELICITY VALUES INCREASE. AGAIN...IT IS NOT CLEAR WHETHER THE CONVECTION WILL BE ELEVATED OR SURFACE BASED...BUT WE MAY NEED TO WATCH CELLS NEAR THE WARM FRONT TUESDAY NIGHT FOR ROTATION. WITH THE CAVEAT THAT TIMING MAY BE AN ISSUE WEDNESDAY...THE WARM FRONT SHOULD CLEAR THE REGION IN THE MORNING. MODELS ARE SHOWING A DRY PUNCH IN BEHIND THE WARM FRONT...AND THIS COULD TEMPORARILY SLOW THE SHOWER THREAT FOR LATER WEDNESDAY MORNING. HOWEVER...MARGINAL INSTABILITY BEHIND THE WARM FRONT...AND AHEAD OF A SURFACE COLD FRONT...COULD ALLOW CONVECTION TO DEVELOP. STEEPENING MID LEVEL LAPSE RATES AHEAD OF AN APPROACHING SHORT WAVE AND INCREASING SHEAR COULD HELP ORGANIZE CONVECTION. HOWEVER...COVERAGE AT THIS DISTANCE IS NOT EASILY DISCERNIBLE...SO WE WILL WAIT TO HIT THIS HARDER. IN ADDITION...PRECIPITABLE WATER VALUES REMAIN ABOVE 2 INCHES...SO LOCALLY HEAVY RAIN IS POSSIBLE WITH ANY CONVECTION. 850 MB TEMPERATURES NEAR 14 CELSIUS COULD RESULT IN HIGHS NEAR OR JUST ABOVE 8 WITH ENOUGH BREAKS IN THE CLOUDS. THE FRONT PASSES WEDNESDAY NIGHT...AND THE LAST OF THE SHOWERS SHOULD EXIT WITH THE SHORT WAVE. THE MID LEVEL FLOW BECOMES MORE ZONAL FOR THURSDAY. WITH HIGH PRESSURE AT THE SURFACE...BOTH THURSDAY AND FRIDAY LOOK DRY. THE NEXT CHANCE OF SHOWERS COMES SATURDAY. AFTER THAT...LOOKING AHEAD...THE PATTERN STARTS TO LOOK DECIDEDLY FALL LIKE AFTER NEXT WEEKEND. && .AVIATION /13Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. PRIMARILY VFR CONDITIONS ARE EXPECTED TODAY AND TONIGHT. NORTH TO NORTHWEST WINDS IN THE 5 TO 10 KT RANGE (OR EVEN LESS) WILL GRADUALLY VEER TO THE WEST BY AFTERNOON...THEN BECOME LIGHT AND VARIABLE DURING THE OVERNIGHT HOURS. WITH A COOL POOL OF AIR ALOFT COURTESY OF AN UPPER LEVEL LOW PINWHEELING AROUND THE NORTHEAST SECTION OF THE COUNTRY, INSTABILITY SHOWERS ARE POSSIBLE JUST ABOUT ANY TIME FROM LATE THIS MORNING THROUGH THE AFTERNOON HOURS. ANY SHOWERS THAT DO FORM, HOWEVER, ARE NOT EXPECTED TO PRODUCE MUCH PRECIPITATION GIVEN THE LIMITED AVAILABLE MOISTURE, AND THE TIMING OF ANY SUCH SHOWERS AT ANY PARTICULAR LOCATION IS DIFFICULT. WITH ALL THIS IN MIND, VCSH HAS BEEN INCLUDED IN ALL TAFS EXCEPT FOR MIV AND ACY WHERE THE POPS ARE LOWEST FOR TODAY. WE WILL LOOK AT THIS AGAIN LATER THIS MORNING AND TAKE ADDITIONAL ACTION IF NEEDED WITH REGARDS TO A MENTION OF PRECIPITATION IN THE TAFS. AS HIGH PRESSURE NUDGES IN FROM THE WEST SUNDAY NIGHT...PRECIPITATION CHANCES FADE. OUTLOOK... MONDAY...VFR CONDITIONS ARE EXPECTED. MONDAY NIGHT...VFR CONDITIONS ARE EXPECTED FOR AT LEAST THE FIRST HALF OF THE NIGHT. LOWERING CEILINGS COULD RESULT IN MVFR CONDITIONS TOWARD 1200 UTC TUESDAY. TUESDAY...MVFR CONDITIONS ARE EXPECTED IN CEILINGS AND RAIN. CONDITIONS COULD DROP TO IFR LATE IN THE DAY SOUTH. TUESDAY NIGHT...IFR CONDITIONS ARE EXPECTED WITH LOW CEILINGS AND RAIN. WEDNESDAY...IFR CONDITIONS COULD GIVE WAY TO MVFR CONDITIONS IN THE AFTERNOON. THUNDERSTORMS ARE POSSIBLE. THURSDAY...VFR CONDITIONS ARE EXPECTED. && .MARINE... SUB-ADVISORY CONDITIONS WILL CONTINUE OVER THE WATERS TODAY AND TONIGHT. WINDS WILL GENERALLY BE AROUND 10 KT OR LESS AND START OUT FROM THE NORTHWEST...THEN PERHAPS BECOME WESTERLY LATE TODAY AND TONIGHT. AN EXACT DIRECTION IS DIFFICULT TO DETERMINE AT THIS POINT IN TIME AS THE PRESSURE GRADIENT IS RATHER WEAK WITH A LOW PRESSURE CENTER NEARBY. SEAS WILL CONTINUE IN THE 2 TO 3 FOOT RANGE TODAY AND TONIGHT. OUTLOOK... WEST WINDS COULD GUST NEAR 20 KNOTS ACROSS THE NORTHERN OCEAN WATERS FOR A TIME MONDAY MORNING...AS THE GRADIENT SUPPORTS IT AS 925 MB WINDS TOP OUT NEAR 25 KNOTS. THE GRADIENT BACKS OFF DURING THE LATER MORNING...AND AS HIGH PRESSURE GETS OFFSHORE...WINDS BACK TO THE SOUTH AND SOUTHWEST IN THE AFTERNOON. THE GRADIENT COULD BECOME WEAK ENOUGH TO ALLOW SEA AND BAY BREEZES TO DEVELOP IN THE AFTERNOON. THE RETURN FLOW AROUND THE OFFSHORE HIGH BACKS A BIT FURTHER MONDAY NIGHT WELL IN ADVANCE OF A SURFACE WARM FRONT. THE GRADIENT SHOULD NOT SUPPORT WINDS MUCH HIGHER THAN 10 OR 12 KNOTS THROUGH 1200 UTC TUESDAY. THE GRADIENT TIGHTENS A BIT TUESDAY AFTERNOON AS THE WARM FRONT APPROACHES...BUT THE DEPTH OF THE MIXED LAYER OVER THE WATER LOWERS. THE LOWERING MIXED LAYER DEPTH SHOULD CUT OFF STRONGER WINDS ALOFT AND KEEP WINDS (AND SEAS DEVELOPING IN THE SOUTHEAST FETCH) BELOW SMALL CRAFT LEVELS INTO TUESDAY EVENING. THERE IS SOME MODEL SPREAD ON JUST HOW FAST THE WARM FRONT CROSSES THE WATERS TUESDAY NIGHT (OR WEDNESDAY MORNING?)...SO CONFIDENCE IN WIND DIRECTION AND SPEED IS LOW RIGHT NOW. FOLLOWING THE 0000 UTC GFS MODEL LEAD (AS THE 0000 UTC NAM JUST LOOKS TOO SLOW)...THE WARM FRONT PROBABLY GETS THROUGH THE SOUTHERN AREAS BY 0600 UTC WEDNESDAY. TIMING AFTER THAT BECOMES MORE PROBLEMATIC...BUT FROM THIS VANTAGE POINT IT APPEARS AS THOUGH THE FRONT SHOULD BE DRAPED ACROSS THE NORTHERN WATERS BY 1200 UTC WEDNESDAY. BASED ON THE TIMING SET ABOVE...THE GRADIENT MAY JUST BE ABLE TO SUPPORT WIND GUSTS NEAR 25 KNOTS BEHIND THE WARM FRONT...WHERE THE MIXED LAYER WOULD BE DEEPER. HOWEVER...SINCE THERE IS SOME PLAY IN THE POSITION OF THE FRONT...WIND GUSTS WILL BE KEPT JUST BELOW SMALL CRAFT LEVELS...AND THIS CAN BE REVISED AS WE GET CLOSER. THE POSITION OF THE FRONT WILL ALSO DETERMINE THE LENGTH OF THE SOUTHERLY FETCH...SO SEAS WILL BE KEPT BELOW SMALL CRAFT LEVELS FOR NOW AS WELL. A PERIOD OF SMALL CRAFT WIND SPEEDS AND SEAS ARE POSSIBLE WEDNESDAY BEHIND THE WARM FRONT. MODEL SOUNDINGS SHOW A FIRM INVERSION STAYING IN PLACE...WITH 25 KNOTS SAFELY ABOVE THE INVERSION. SINCE THERE IS SOME ISSUE WITH THE MIXING...AND THERE IS THE CAVEAT OF TIMING... WINDS AND SEAS WILL BE KEPT CLOSE TO THE THRESHOLD FOR WEDNESDAY. BEHIND THE COLD FRONT WEDNESDAY NIGHT AND THURSDAY MORNING...THE WEST NORTHWEST GRADIENT MAY SUPPORT WIND GUSTS NEAR 20 KNOTS...AND FOR NOW WINDS WERE CAPPED BELOW THIS LEVEL. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GIGI/HAYES NEAR TERM...HEAVENER/MIKETTA SHORT TERM...MIKETTA LONG TERM...HAYES AVIATION...HAYES/HEAVENER/MIKETTA MARINE...HAYES/MIKETTA
Hazardous weather outlook, Sep 30, 3:38 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 338 AM EDT SUN SEP 30 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-010745- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 338 AM EDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-010745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 338 AM EDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 30, 1:55 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
155 PM EDT SUN SEP 30 2012
NJZ001-007>010-PAZ055-061-062-301830-
HUNTERDON NJ-LEHIGH PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SOMERSET
NJ-SUSSEX NJ-WARREN NJ-
155 PM EDT SUN SEP 30 2012
...BRIEFLY HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
HUNTERDON...LEHIGH...MONROE...MORRIS...NORTHAMPTON...SOMERSET...
SUSSEX AND WARREN COUNTIES...
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF BRIEFLY HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS ALONG A
LINE EXTENDING FROM 16 MILES NORTHEAST OF NEWTON TO 7 MILES WEST OF
NEWTON TO 9 MILES SOUTHEAST OF LEHIGHTON...MOVING EAST AT 20 MPH.
THE THUNDERSTORMS WILL BE NEAR PEN ARGYL...COPLAY AROUND 200
PM...COLUMBIA...ROSETO...PORTLAND...WIND GAP AROUND 205
PM...BEERSVILLE...VERNON VALLEY...NEWTON AROUND 210 PM AND BETHLEHEM
AROUND 215 PM.
EXPECT BRIEF HEAVY RAIN...POSSIBLY SMALL HAIL AND A DANGEROUS CLOUD
TO GROUND LIGHTNING STRIKE. WINDS MAY GUST TO 30 MILES AN HOUR IN
A HEAVIER SHOWER.
LAT...LON 4121 7437 4109 7449 4105 7449 4106 7445
4099 7428 4083 7442 4049 7492 4054 7507
4057 7511 4057 7519 4061 7520 4059 7525
4072 7572 4081 7556 4081 7548 4084 7549
4110 7499 4129 7469 4130 7456
FORECASTER: DRAGSpecial weather statement, Sep 30, 2:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
217 PM EDT SUN SEP 30 2012
NJZ008-301830-
MORRIS NJ-
217 PM EDT SUN SEP 30 2012
...STRONG THUNDERSTORMS WILL AFFECT MORRIS COUNTY...
AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
PATERSON TO 12 MILES WEST OF PATERSON...MOVING EAST AT 30 MPH. THE
THUNDERSTORMS WILL BE NEAR LINCOLN PARK AROUND 225 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.
LAT...LON 4089 7428 4090 7433 4088 7433 4087 7442
4091 7441 4097 7428 4093 7427 4092 7428
4092 7427 4090 7427
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 1:55 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Sussex, Warren | 35 min |
| Sep 30, 2:42 PM EDT | Special Weather Statement | PHI | Union | 33 min |
| Sep 30, 3:24 PM EDT | Special Weather Statement | PHI | Morris | 36 min |
| Sep 30, 3:58 PM EDT | Special Weather Statement | PHI | Somerset | 17 min |
| Sep 30, 4:20 PM EDT | Special Weather Statement | PHI | Somerset | 25 min |
Nearby
Special Weather Statements in New Jersey, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.